Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am freaking out here. My skin has started to break out bad on my cheeks and it is the red mark kind of acne which is sort of cystic I suppose. No bumps but irritated and inflamed red and it's getting angrier.

I am on Bactrim and it is not stopping thigs. I see my derm on Weds. I want to ask for accutane but am scared out of my mind to start because I am going through a bad break out and I worry it will worsen it and cause scarring as it makes your skin fragile but if I do not, then it will likely get worse anyways. Sh$t - what do I do? What do you all suggest? The breakout started about a week ago and is getting progressively worse each day.

thanks for lending support.

Share this post


Link to post
Share on other sites

If your acne is starting to get quite bad it's best to go on Accutane asap as to limit the scarring possibilities. If you're worried about the IB and your acne getting worse in the initial stages of the treatment ask to go on a lower dose earlier on, that should limit it. However, imo, its best just to take the hit and have the IB on the recommended dosage and let the drug take its course.

If you're concerned about the side effects and you skin getting fragile you need to ask yourself what is worse? Having the acne for a while longer, or going on the course and getting rid of the acne in 6 months, but at the same time sufferening from a degree of discomfort.

Share this post


Link to post
Share on other sites

thanks for the response. I sometimes think reading too much can be a bad thing because you read about these people who had horrible IB's and said it ended up worsening their scarring etc. I was thinking of asking for a low dose (20mg/day) for the first month and see how it goes.

But you are right in that if you do not take the plunge it is bound to get worse anyways.

Share this post


Link to post
Share on other sites

I also had no IB. Just to contribute to the positive cases of this. In case it's at all relevant, I started on one month of 40mg and have been on 80mg since.

Share this post


Link to post
Share on other sites

Yeah seriously, get on accutane. I've decided to "bite the bullet" and get on it too. I've still got a whole box of Mino left, but i'm not taking it anymore. Every time I take it, I get really bad headaches and it doesn't seem to be helping me anyway. My face is breaking out a lot recently with cysts, so I know how you feel.

If you start accutane now, you could be clear by Christmas!

Share this post


Link to post
Share on other sites

YOUR ALL CRAZY!!!!

no only messin....i started der on 60mg a day...n ive got a bad IB...ad enuf dat i wouldnt go outside but i started mosturizing n puttin fucidin cream on n it seems to of died down

go 4 it man...it will be worth it i say

Share this post


Link to post
Share on other sites
YOUR ALL CRAZY!!!!

no only messin....i started der on 60mg a day...n ive got a bad IB...ad enuf dat i wouldnt go outside but i started mosturizing n puttin fucidin cream on n it seems to of died down

go 4 it man...it will be worth it i say

Share this post


Link to post
Share on other sites

Only 20% of people who take Accutane get an initial breakout.

I started my dose at 20mg and gradually increased it to 120mg. I had no IB and began clearing instantly. I stopped breaking out bu month 2, and by the end of month 2 I was totally clear....no redmarks or active acne....

My oil disappeared early in month 6, and so far I've been off for two months and it hasn't cme back........

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×